Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 85, NWS Detroit, MI

July 11, 2011Monroe County, Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 11, 2011, 12:19 PM EDT for Monroe County, Wayne County, Michigan. It was in force for 56 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 12:19 PM EDT (16:19 UTC)
Expired
Jul 11, 2011, 1:15 PM EDT
In force
56 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Monroe County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 72 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 12:33 PM EDTTSTM WND DMGCanton, MIMANY TREES AND POWER LINES DOWN INCLUDING A 35 INCH DIAMETER TREE.
Jul 11, 12:37 PM EDTTSTM WND DMGWestland, MILARGE TREE LIMB DOWN ON ROOF OF HOUSE
Jul 11, 12:41 PM EDTTSTM WND DMG5 W Dearborn, MIBRANCHES DOWN UP TO 8 INCHES IN DIAMETER
Jul 11, 12:46 PM EDTTSTM WND DMG2 N Carleton, MILARGE TREE BRANCH DOWN ON WILL CARLETON ROAD.
Jul 11, 12:46 PM EDTTSTM WND DMGDearborn, MILIMBS DOWN UP TO ONE FOOT DIAMETER
Jul 11, 12:48 PM EDTTSTM WND GST 603 Nnw Dearborn, MIPOWER OUTAGE, NO TREE DAMAGE
Jul 11, 1:02 PM EDTTSTM WND GST 39Grosse Ile, MINEAR DETROIT RIVER AND LAKE ERIE MARINE AREAS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 9:07 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 4.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WUUS53 KDTX 111619
SVRDTX
MIC115-163-111715-
/O.NEW.KDTX.SV.W.0085.110711T1619Z-110711T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1219 PM EDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN SOUTHEAST MICHIGAN...
  WAYNE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 115 PM EDT

* AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WHITMORE LAKE TO CLINTON TO 10 MILES EAST OF MORENCI...AND
  MOVING EAST AT 65 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CONE AROUND 1225 PM EDT.
  AZALIA AND PLYMOUTH AROUND 1230 PM EDT.
  GARDEN CITY AND WAYNE AROUND 1235 PM EDT.
  WILLOW AND WALTZ AROUND 1240 PM EDT.
  HAMTRAMCK AND HIGHLAND PARK AROUND 1245 PM EDT.
  NORTHEAST DETROIT AND WYANDOTTE AROUND 1250 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          TRENTON...
  TEMPERANCE...         TAYLOR...             ROMULUS...
  PETERSBURG...         OTTAWA LAKE...        MONROE...
  MAYBEE...             LUNA PIER...          LIVONIA...
  LAMBERTVILLE...       IDA...                GROSSE POINTE...
  GROSSE ILE...         FLAT ROCK...          DUNDEE...
  DOWNTOWN DETROIT...   DEARBORN...           CARLETON...
  CANTON...             BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4208 8377 4209 8354 4243 8355 4245 8287
      4235 8293 4232 8306 4228 8310 4218 8314
      4212 8312 4207 8318 4202 8316 4196 8325
      4192 8327 4193 8331 4188 8333 4186 8338
      4179 8344 4174 8342 4172 8376
TIME...MOT...LOC 1619Z 274DEG 54KT 4243 8365 4206 8391
          4170 8399
WIND...HAIL 60MPH <.75IN

$$

MANN/CB
3 follow-up statements
358 
WWUS53 KDTX 111637
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1237 PM EDT MON JUL 11 2011

MIC115-163-111715-
/O.CON.KDTX.SV.W.0085.000000T0000Z-110711T1715Z/
MONROE MI-WAYNE MI-
1237 PM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
MONROE COUNTIES UNTIL 115 PM EDT...

AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LIVONIA TO WILLIS TO LAMBERTVILLE...MOVING EAST AT 60
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DETROIT AND WOODHAVEN AROUND 1245 PM EDT.
  NORTHEAST DETROIT AND WYANDOTTE AROUND 1250 PM EDT.
  HARPER WOODS AND GROSSE POINTE WOODS AROUND 1255 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          TRENTON...
  TEMPERANCE...         TAYLOR...             ROMULUS...
  PETERSBURG...         OTTAWA LAKE...        MONROE...
  MAYBEE...             LUNA PIER...          LIVONIA...
  LAMBERTVILLE...       IDA...                GROSSE ILE...
  FLAT ROCK...          DUNDEE...             DOWNTOWN DETROIT...
  DEARBORN...           CARLETON...           CANTON...
  BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDGUSTS IN 
EXCESS OF 70 MPH NEAR YPSILANTI AND ANN ARBOR. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

&&

LAT...LON 4208 8377 4209 8354 4243 8355 4245 8287
      4235 8293 4232 8306 4228 8310 4218 8314
      4212 8312 4207 8318 4202 8316 4196 8325
      4192 8327 4193 8331 4188 8333 4186 8338
      4179 8344 4174 8342 4172 8376
TIME...MOT...LOC 1637Z 274DEG 54KT 4242 8325 4215 8345
          4172 8353
WIND...HAIL 70MPH <.75IN

$$

MANN/CB
599 
WWUS53 KDTX 111654
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1254 PM EDT MON JUL 11 2011

MIC115-163-111715-
/O.CON.KDTX.SV.W.0085.000000T0000Z-110711T1715Z/
MONROE MI-WAYNE MI-
1254 PM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
EASTERN MONROE COUNTIES UNTIL 115 PM EDT...

AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WARREN TO WYANDOTTE TO FLAT ROCK...MOVING EAST AT 60
MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN MONROE
AND WAYNE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4198 8354 4209 8353 4224 8354 4244 8327
      4245 8287 4235 8293 4232 8306 4228 8310
      4218 8314 4212 8312 4207 8318 4202 8316
      4196 8325 4192 8327 4193 8331 4188 8333
      4186 8338 4183 8341
TIME...MOT...LOC 1654Z 274DEG 54KT 4243 8294 4220 8313
          4204 8320
WIND...HAIL 70MPH <.75IN

$$

MANN/CB
630 
WWUS53 KDTX 111709
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
109 PM EDT MON JUL 11 2011

MIC115-163-111719-
/O.EXP.KDTX.SV.W.0085.000000T0000Z-110711T1715Z/
MONROE MI-WAYNE MI-
109 PM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE AND EASTERN MONROE
COUNTIES WILL EXPIRE AT 115 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL CLOUD TO GROUND LIGHTNING IS STILL POSSIBLE...AND A 
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM EDT.

LAT...LON 4198 8354 4209 8353 4224 8354 4244 8327
      4245 8287 4235 8293 4232 8306 4228 8310
      4218 8314 4212 8312 4207 8318 4202 8316
      4196 8325 4192 8327 4193 8331 4188 8333
      4186 8338 4183 8341
TIME...MOT...LOC 1709Z 274DEG 54KT 4233 8264 4211 8284
          4195 8291

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 11:13 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 11, 11:13 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1113 AM EDT MON JUL 11 2011

.UPDATE...
CONVECTION IS ONGOING THIS MORNING IN TWO MAIN CLUSTERS OVER
SOUTHEAST MICHIGAN FOLLOWED BY A THIRD MORE SIGNIFICANT
DERECHEO-TYPE COMPLEX CURRENTLY OVER LAKE MICHIGAN AFTER CAUSING
NUMEROUS WIND DAMAGE REPORTS IN THE CHICAGO AREA. THERE REMAINS A
FAIR DEGREE  OF UNCERTAINTY WITH REGARDS TO CONVECTIVE EVOLUTION
OVER THE COURSE OF THE DAY...ALTHOUGH IT HAS BECOME MORE EVIDENT
WITH TIME THAT THE PRIMARY THREAT WILL BE POSED BY THE
AFOREMENTIONED LINE OVER LAKE MICHIGAN...MAINLY SOUTH OF I-69. THIS
MORNING'S CONVECTION HAS RAPIDLY DIMINISHED IN INTENSITY NORTH OF
THE I-69 CORRIDOR AS IT HAS ENCOUNTERED CONSIDERABLE CAPPING TO THE
TUNE OF 300+ J/KG MLCIN PER THE 12Z KTX SOUNDING. THE SEVERE
POTENTIAL FOR THE TRI-CITIES EASTWARD INTO THE THUMB WILL BE LIMITED
WITH STRATIFORM REGION PRECIPITATION CONTINUING TO OVERSPREAD THE
AREA THIS MORNING IN THE WAKE OF THE WEAKENING CONVECTIVE LINE
WARRANTING A CANCELLATION OF THE SEVERE THUNDERSTORM WATCH FOR
MIDLAND...BAY...AND HURON COUNTIES.

THE GREATER POTENTIAL WILL EXIST TO THE SOUTH OF I-69 IN ASSOCIATION
WITH THE AFOREMENTIONED LINE CURRENTLY TREKING ACROSS LAKE MICHIGAN.
THIS FAST MOVING COMPLEX WILL LIKELY RACE THROUGH THE AREA BETWEEN
AROUND 11PM AND 3PM LOCAL TIME. PROGGED MODEL SOUNDINGS INDICATE A
DEEP SOUTHWESTERLY-WESTERLY WINDFIELD CHARACTERIZED BY 30-40 KTS OF
BULK SHEAR WHICH...WHEN CONSIDERED WITH UPSTREAM RADAR TRENDS...WILL
CONTINUE TO FAVOR ORGANIZED CONVECTION INTO THE AFTERNOON. THE
BIGGEST QUESTION REGARDING THE MAGNITUDE OF THE SEVERE THREAT THIS
AFTERNOON WILL BE THE DEGREE OF INSTABILITY THAT CAN (RE)DEVELOP
GIVEN ONGOING SCATTERED CONVECTION FROM I-96 AND SOUTHWARD. DESPITE
A DEWPOINT SURGE INTO THE LOW 70S...CLOUD COVER AND PRECIP HAVE
KNOCKED TEMPERATURES DOWN INTO THE LOW TO MID 70S FOR MANY AREAS.
ASSUMING THE BOUNDARY LAYER CAN RECOVER...MOST LIKELY SOUTH OF
I-94...AN 800MB DRY LAYER...INCREASINGLY UNSTABLE BL...AND A
WLY-SWLY WIND PROFILE WILL CONTINUE TO FAVOR A LINEAR CONVECTIVE
MODE WHILE A HEALTHY BAND OF ENHANCED 50KT MID LEVEL FLOW FEEDING
INTO THE BACK SIDE OF THE SYSTEM MAY AID IN THE DEVELOPMENT OF
SYNOPTICALLY ENHANCED REAR INFLOW JETS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 70MPH. GIVEN THE DEGREE OF WIND SHEAR IN
PLACE...ESPECIALLY FURTHER SOUTH INVOF A 35KT 850MB LLJ...ISOLATED
LARGE HAIL WITH SOME OF THE MORE VIGOROUS UPDRAFTS WILL ALSO BE
POSSIBLE. OVERALL...ANY TORNADIC THREAT WILL BE QUITE MINIMAL...
ALTHOUGH IT CANNOT BE COMPLETELY RULED OUT NEAR THE APEX OF THE
BOW...OR INVOF OUTFLOW FROM THIS MORNINGS CONVECTION.
FINALLY...NOT TO BE OVERLOOKED WILL BE THE POTENTIAL FOR THESE
STORMS TO REMAIN PROLIFIC LIGHTNING PRODUCERS AS THEY ENTER THE
CWA WITHIN THE NEXT HOUR OR SO. REGARDLESS OF THIS SYSTEM'S
EVENTUAL EVOLUTION...THINGS WILL QUIET DOWN BY LATE THIS AFTERNOON
AS CONVECTION QUICKLY RACES EASTWARD OUT OF THE AREA WITH ONLY
LINGERING STRATIFORM ACTIVITY EXPECTED THIS EVENING INTO BEGINNING
OF THE TONIGHT PERIOD.

&&

.AVIATION...ISSUED 656 AM EDT MON JUL 11 2011

//DISCUSSION...

CONVECTIVE SYSTEM THAT CROSSED WISCONSIN OVERNIGHT AND HAS NOT
WEAKENED AND IS NOW PROGRESSING THROUGH LAKE MICHIGAN. WILL BRING
THE CHANCE OF THUNDERSTORMS FORWARD IN THE FORECAST GIVEN TRENDS
EARLY THIS MORNING...WITH TEMPO GROUPS FOR ALL SITES BEGINNING
AROUND 16Z FOR MBS TO 18Z-19Z DTW/DET. VFR CONDITIONS WILL RETURN IN
THE WAKE OF THIS SYSTEM BY LATE AFTERNOON/EARLY EVENING WITH THE
ACTUAL COLD FRONT THEN SHIFTING INTO THE AREA OVERNIGHT WITH A WIND
SHIFT FROM SOUTHWEST TO NORTHWEST WITH TIME.

FOR DTW...INCREASING DAYTIME INSTABILITY SHOULD ALLOW ONGOING STORMS
TO THE WEST TO SPREAD INTO THE AREA BY 18Z-19Z WITH THE PERIOD OF
BEST STORM CHANCES ONLY ENCOMPASSING 3 OR 4 HOURS.

//DTW THRESHOLD THREATS...

* MODERATE CONFIDENCE FOR THE OCCURRENCE OF THUNDERSTORMS DURING THE
  AFTERNOON.

* MODERATE CONFIDENCE IN AT LEAST TEMPORARY CEILINGS AT OR BELOW 5000
  FEET WITH CONVECTIVE ACTIVITY THIS AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 324 AM EDT MON JUL 11 2011

DISCUSSION...

HOT AND HUMID TODAY.

MOIST TROPICAL AIRMASS IN PLACE ACROSS THE MIDWEST
(IOWA/MISSOURI)/WESTERN OHIO VALLEY...AS SURFACE DEW PTS ARE
HOVERING IN THE MID 70S TO AROUND 80 DEGREES...WITH 850 MB DEW PTS
OF 20 C NOTED ON THE KDVN/KILX 00Z SOUNDINGS. PW VALUES IN EXCESS OF
2 INCHES...RUNNING 150 TO 200 PERCENT OF NORMAL. THE GOOD NEWS IS IT
APPEARS WE ARE ONLY GONG TO RECEIVE A GLANCING BLOW FROM THE EXTREME
HEAT (STL HIT 97 DEGREES YESTERDAY)...AS COMPLEX OVER SOUTHERN
MINNESOTA IS PROPAGATING TO THE SOUTHEAST AND SHOULD HELP DISRUPT
THE MOISTURE TRANSPORT INTO LOWER MICHIGAN...ALONG WITH PROVIDING
SOME CONVECTIVE DEBRIS AT THE VERY LEAST. IN ADDITION...MAX
INSTABILITY/850 THETA-E RIDGE AXIS LOOKS TO BECOME POSITIONED MORE
WEST TO EAST AS THE DAY GOES ON...AND WILL BE STRETCHED ACROSS THE
NORTHERN OHIO VALLEY...CALLING INTO QUESTION HOW MUCH RAIN WE WILL
SEE AS THE SURFACE COLD FRONT IS RATHER DIFFUSE AND PREFRONTAL
TROUGH/MOISTURE AXIS TO OUR SOUTH MAY BE THE BETTER FOCUS. EVEN
SO...STILL THINK THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH 0-6
KM BULK SHEAR OF AROUND 40 KNOTS ADVERTISED WITH 0-2 KM CAPE UP TO
1500 J/KG (PER GFS). WITH 850 MB TEMPS NOW FORECASTED TO BE
MOSTLY IN THE 20 TO 22 C RANGE (PER 00Z UKMET)...EXPECTING MAXES
TO HOLD PREDOMINATELY IN THE LOWER 90S...WHICH COUPLED WITH DEW
PTS IN THE LOWER 70S WILL PUSH HEAT INDICES TOWARD 100
DEGREES...BUT WANTED TO HOLD OFF ON HEAT ADVISORY AS NO SURE WE
WILL SEE 3 HRS OR MORE...COUPLED WITH CLOUD COVER AND COOLING
SHOWER CONCERNS.

THE UPPER LEVEL TROUGH OVER CENTRAL CANADA WILL BE OUR DOMINATE
WEATHER INFLUENCE OVER THE NEXT SEVERAL DAYS...AS IT DIGS SOUTHEAST
THROUGH THE GREAT LAKES REGION EARLY WEDNESDAY AND INTO NEW ENGLAND
BY WEDNESDAY NIGHT. ONCE OUR CHANCE OF RAIN GOES BY WAYSIDE TODAY
AND TONIGHT...WE ARE LOOKING AT ANOTHER STRETCH OF DRY WEATHER AS
LARGE CANADIAN SURFACE HIGH TAKES CONTROL. AT LEAST THE HEAT AND
HUMIDITY WILL BE GONE...WITH HIGH TEMPERATURES PROBABLY COMING UP
SHORT OF 80 DEGREES ON WEDNESDAY WITH SUBSTANTIAL COLD ADVECTION...850
MB TEMPS DROPPING INTO THE HIGH SINGLE NUMBERS TO AROUND 10 C. A
GRADUAL WARMUP WILL THEN COMMENCE AS WE GET INTO THE RETURN FLOW.

MARINE...
LIGHT SOUTHWEST WINDS WILL PERSIST TODAY AHEAD OF A WEAK FRONTAL
BOUNDARY...WHICH WILL BRING A CHANCE OF THUNDERSTORMS.  WINDS WILL
VEER TO NORTHWEST BEHIND THIS FRONT TONIGHT. A STRONGER COLD FRONT
WILL SWEEP THROUGH THE REGION LATE TUESDAY.  THE NORTHWEST FLOW WILL
INCREASE APPRECIABLY BEHIND THE FRONT...WITH GUSTS APPROACHING 25
KNOTS. WINDS WILL SETTLE BACK DOWN WEDNESDAY AS HIGH PRESSURE BUILDS
INTO THE REGION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......JVC
AVIATION.....DG
SHORT TERM...DG
LONG TERM....99
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 11, 9:28 AM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
928 AM EDT MON JUL 11 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-120815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
928 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM. NUMEROUS
THUNDERSTORMS WILL OCCUR TODAY...MAINLY BEFORE 4 PM. WIND GUSTS TO
70 MPH WILL BE THE PRIMARY SEVERE WEATHER HAZARD. THUNDERSTORMS WILL
ALSO BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND
TORRENTIAL RAIN. STORM MOTION WILL BE TO THE EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AS A WARM FRONT
LIFTS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.

SPOTTER ACTIVATION HAS ALREADY OCCURRED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-120815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
928 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM. NUMEROUS
THUNDERSTORMS WILL OCCUR TODAY...MAINLY BEFORE 4 PM. WIND GUSTS TO
70 MPH WILL BE THE PRIMARY SEVERE WEATHER HAZARD. THUNDERSTORMS WILL
ALSO BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND
TORRENTIAL RAIN. STORM MOTION WILL BE TO THE EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AS A WARM FRONT
LIFTS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS ALREADY OCCURRED.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 11, 8:53 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
853 AM EDT MON JUL 11 2011

MIZ047-048-111415-
BAY-MIDLAND-
853 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF COLEMAN TO 10 MILES SOUTHWEST OF OIL CITY...MOVING EAST AT 45 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PLEASANT VALLEY AND OIL CITY BY 905 AM EDT...
  SANFORD AND EDENVILLE BY 920 AM EDT...
  MIDLAND BY 930 AM EDT...
  AUBURN BY 940 AM EDT...
  LINWOOD BY 945 AM EDT...
  PINCONNING AND KAWKAWLIN BY 950 AM EDT...
  ESSEXVILLE BY 955 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Jul 11, 9:12 AM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
912 AM EDT MON JUL 11 2011

MIZ053-060-061-111415-
GENESEE-SAGINAW-SHIAWASSEE-
912 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST
OF ST. CHARLES TO 22 MILES WEST OF ST. CHARLES TO 27 MILES WEST OF
LAINGSBURG...MOVING EAST AT 55 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MARION SPRINGS BY 920 AM EDT...
  ST. CHARLES BY 925 AM EDT...
  OAKLEY AND HENDERSON BY 930 AM EDT...
  SAGINAW AND OWOSSO BY 935 AM EDT...
  ZILWAUKEE AND NEW LOTHROP BY 940 AM EDT...
  PERRY AND MORRICE BY 945 AM EDT...
  LENNON AND FRANKENMUTH BY 950 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Jul 11, 9:26 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
926 AM EDT MON JUL 11 2011

MIZ082-111445-
LENAWEE-
926 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 919 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JACKSON TO
BRONSON... MOVING SOUTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  CEMENT CITY AND ADDISON BY 950 AM EDT...
  HUDSON BY 955 AM EDT...
  ONSTED AND CLAYTON BY 1005 AM EDT...
  MORENCI AND ADRIAN BY 1025 AM EDT...
  TECUMSEH BY 1030 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Jul 11, 9:48 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
948 AM EDT MON JUL 11 2011

MIZ060-061-068-111445-
GENESEE-LIVINGSTON-SHIAWASSEE-
948 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 944 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW LOTHROP TO 20
MILES SOUTHWEST OF PERRY...MOVING EAST AT 50 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LENNON AND DURAND BY 955 AM EDT...
  MOUNT MORRIS AND SWARTZ CREEK BY 1000 AM EDT...
  GAINES AND FLINT BY 1005 AM EDT...
  DAVISON AND FOWLERVILLE BY 1010 AM EDT...
  GREGORY AND OAK GROVE BY 1015 AM EDT...
  PINCKNEY AND HOWELL BY 1020 AM EDT...
  HAMBURG AND HARTLAND BY 1030 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Jul 11, 10:20 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1020 AM EDT MON JUL 11 2011

MIZ069-111515-
OAKLAND-
1020 AM EDT MON JUL 11 2011

...SPECIAL WEATHER STATEMENT...

AT 1017 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
HOLLY TO 15 MILES WEST OF MILFORD...MOVING EAST AT 55 MPH.

WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  SOUTH LYON BY 1030 AM EDT...
  MILFORD AND CLARKSTON BY 1035 AM EDT...
  OXFORD AND NOVI BY 1040 AM EDT...
  WEST BLOOMFIELD AND PONTIAC BY 1045 AM EDT...
  ROCHESTER BY 1050 AM EDT...
  TROY AND SOUTHFIELD BY 1055 AM EDT...
  ROYAL OAK BY 1100 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN/CB
Local storm report, Jul 11, 12:07 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1207 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     TSTM WND GST     HOWELL                  42.61N 83.94W
07/11/2011  M44 MPH          LIVINGSTON         MI   ASOS

&&

DKOOK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:42 AM EDTSevere Thunderstorm WarningDTXLenawee63 min
Jul 11, 11:39 AM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee, Washtenaw66 min
Jul 11, 11:42 AM EDTSevere Thunderstorm WarningDTXLenawee63 min
Jul 11, 11:50 AM EDTSpecial Marine WarningDTX85 min
Jul 11, 11:57 AM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer, Oakland63 min
Jul 11, 12:01 PM EDTSpecial Marine WarningDTX74 min
Jul 11, 1:29 PM EDTSmall Craft AdvisoryDTX2 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.